Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Suffering from NAFLD, consistent elevation in triglycerides, elevated uric acid. No improvement with Storvaz EZ. Prescribed Rosuvas F10, advised Eco-stress test. Is the course of treatment right?

hi, i have high triglycerides for the past two years. The current report says chol 233, trig 440, hdl 28, ldl 169, vldl 36, non hdl 205. I am 33 year old male weighing 89 kgs. Aprt from this i have also suffered from NAFLD/dyslipidaemia ( gastro problem) and my uric acid is constant at 8.2 for the past 2 years. I have taken Storvaz EZ 10 for the past one year, with no signs of improvement i n my report. Now,I have been advised to take Rosuvas F10 and go for Eco stress test. Please suggest if i ve been put on the right track or not? Regards, kapil
Asked On : Tue, 26 Jun 2012
Answers:  3 Views:  93
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hi Kapil, Welcome to HCM.

I understand your condition. Based on the information your have given, I agree about switching from Storvaz (Atorvastatin) to Rosuvas (Rosuvastatin). Rosuvastatin lowers high lipid levels more effectively than Atorvastatin. Also insulin sensitizing agents such as metformin will help as well.

Looks like your body weight is on the higher side. Of note, obesity is directly linked to NAFLD and in this regard, I will advise that you reduce your weight gradually by adopting lifestyle changes using diet control and exercise (such as 30 min walk or swim per day). However, watch for rapid weight loss as it may worsen your condition. Also if you smoke or drink alcohol, then these should be restricted completely. Since your uric acid is on the higher side, I will recommend against any kind of meat intake. In addition, high uric acid can cause increase in lipid levels and insulin resistance.

I also agree with the stress test as it will help understand the long term effects of dyslipidemia thus far on your heart. However, I will also advise to get a liver biopsy done (if not performed in the last 6 months) to re-evaluate your NAFLD.

In these regard, I will advise that you consult your physician.

Hope this helps.
Answered: Mon, 29 Jul 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

It is on right course...
Addition of fibrates especially will help in triglyceride
The dose of rosuvastatin may have to be stepped up – after repeating the lipid profile in 2 months..
You need life style changes like diet and exercise / You should reduce weight / – dietician can help...

Take care     
Wishing speedy recovery
God bless
Good luck
Answered: Sat, 27 Jul 2013
I find this answer helpful
Internal Medicine Specialist Dr. Akhilesh Dubey's  Response
Thanks for using Healthcaremagic,
You have Dyslipidemia with high cholesterol and triglyceride level, with Fatty liver and obesity & Hyperuricemia.
You may be having issues with Pancreas, get your serum amylase and lipase, CT scan of abdomen for assessment of pancreas and if there is any intake of alcohol must be stopped.
You should rule out possible Ischemic heart disease by stress Echo or CT angiography.
You may require diet change, weight loss, Rosuvastatin and Fenofibrate is appropriate, UDCA, and Allopurinol for uric acid problem. Please visit your Cardiologist and take proper prescription.
Take care
Good Luck.
Dr. Akhilesh Dubey M.D.
Answered: Sat, 27 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor